At this point in my life, the gimme-a-damn-baby stage, one might assume I’d be thrilled to miss a period — oooOOOooohhh, maybe I’m pregnant! But no. Now it’s got me paranoid. I have no idea what cycle day I am because I started taking the BCP sometime in the middle of my last cycle, then it overlapped a bit with Lupron, which is meant to suppress everything before I begin my artificial Day 0 and Day 1 that leads into my IVF round.
The point is: I was told that I’d have a period while on Lupron, and I haven’t. It’s worse than being told there are loot bags coming at the end of a party and then realizing it was all a lie. A horrible, vicious lie. In any case, I phoned the nurse and she said not to freak out if I don’t have a period, and also not freak out if I do. Translation: “Don’t call us, we’ll call you.” I’m trying not to worry, but I was under the impression that bleeding was sort of necessary because I’d need to clear out the “stale” lining from last cycle before I build up a nice new lining for my prospective tenant, Mr. Blastocyst.
Further paranoia stems from the fact that I respond like crazy to any and all fertility meds, so now I’m convinced the Lupron has over-suppressed me and my ovaries have gone into Sleeping Beauty mode and won’t wake up until the endocrinology prince comes along and punches them in the face (let’s be honest, kisses do nothing).
Does anyone with Lupron experience have any words of wisdom? I haven’t had ANY side effects so far, except for this anxiety, but I’m just waiting for something else to hit me — like a hot flash, or night sweats, or a swarm of flying monkeys… you know.
I am sorry I dont have any experience with this :( Can you get a nurse who will actually listen to yoru concerns on the phone with you? It would make sense that you need to get rid of that lining to grow a frsh one for your cycle next month…
Hey! We are in the same stage right about now, and this is my fourth IVF cycle so I know my Lupron. I would say anxiety is the worst symptom, for me at least. And I typically don’t get my period while on the lupron either. I’ll just hope for lots of beautiful eggs for you and I once we get to stim stage! Thanks for blogging about it all, it really helps to know someone else out there is in the same stage as I am. Here’s my email if you want to chat about how bad this sucks. ;)
Thanks, Kelley! It’s good to know you didn’t get a period, either… although I really hope this is the IVF cycle that works for you – four is a lot!
I hope this is your one and only cycle for a take home baby–I’ll send a wish out there! Four is a lot! Sometimes it takes a while to get it right, each cycle is sort of a test to see what works for each person. Lupron isn’t the most fun drug, but I think it’s a good one to be on. Every body responds differently. I’d say most people don’t get anxiety, but I know I do, so that is just the worst symptom when you are trying to be cool, calm, collected and relax for your whole process. Once the stim meds start, you will feel like you are on the path to getting somewhere and possibly feel a little more excited. At least that’s how I am. I’m excited for you!
I will be doing luprolide (same thing?) and I am expected to get a withdrawl bleed when I stop teh estrogen and progesteron. I have not asked what ti expect if I dont get a bleed – they just said to call them when I start. Hope you can get a more patient nurse on the phone. It would make sense to me that you need to get a period this cycle so build up a fresh lining next cycle..but I am new to this IVF ballgame so Im not sure!
I had an AWFUL AWFUL period (think going through numerous super tampons in an hour) only two weeks or so after my three month shot of Lupron. I’m not sure that’s helpful for you though because you are on a much lower dose.
It’s so fascinating to me how you get this crazy three-month dose of Lupron all in one go! I think I’d be scared of that…
They’re not there! Sorry… Pet hate!
When did you finish your BCP? I got my usual withdrawal bleed about 4 days after stopping BCP while I was still on Lupron. However, from what I remember the nurses told me that I MIGHT get a bleed while on Lupron. They didn’t tell me that I would for sure. I honestly don’t think you need to shed your old lining, the BCP will have made it nice and thin so that it will thicken up while on stims. It’s just that for some people it happens and for some it doesn’t.
Omg this is music to my ears!! Especially because we’re at the same clinic. :) I really just need to hold out until Friday, when my bloodwork and ultrasound will be done and reveal everything…
Happy to be of service, milady! *arm-sweeping regal bow*
I was my normal, pissy self on lupron – but it did make me gain weight which made me even pissier. ;)
I only used lupron once and it did over lap with my period . My period was late and I remember them telling me if it didn’t show up in two weeks to call them back. ( I think I wasn’t being monitored very closely with overlap of bc and the lupron ) I did get my period about a week later.
It was my worst cycle and hated the lupron.
Oh, I feel for you. I was a mess while on Lupron. Actually, at our follow-up appointment I asked our RE about it, and it seems that women just react differently to the drug and it’s hard to predict ahead of time. Try to remember that it’s doing it’s job, and if you’re concerned about not getting your period, don’t hesitate to call your RE’s office. They should be able to reassure you or let you know if something else should be done. (Chances are, everything’s just fine, buy why not check?)
I hated Lupron!!! The good thing is that when you start stims you’ll feel like a million bucks! Estrogen will be your happy pill, at least for a few days ;)
Oh my God, it’s like your describing 99% of my experiences with IVF. I’m told one thing will happen, it doesn’t, I obsess, I call and they’re like ‘meh, call us when you grow a second head.” I just know that at some point I’m gonna have something weird happen, I don’t bother calling and that will be the thing that I should have called for ;-/
I’ve never done Lupron, so I don’t have direct experience. Good luck. This whole process is so confusing, especially when your body goes rogue!